Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 122, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 2, 2004, 12:13 PM CDT for Monroe County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2004, 12:13 PM CDT (17:13 UTC)
- Expired
- Jun 2, 2004, 12:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1922 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:34 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 2, 9:34 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 934 AM CDT WED JUN 2 2004 .DISCUSSION... CURRENT FORECAST IS OK AND NO UPDATES PLANNED AT THIS TIME. SATELLITE SHOWS NORTHERN PART OF MCS THAT SKIRTED NORTH MS THIS MORNING IS WEAKENING. SCATTERED SHOWERS AND THUNDERSTORMS THAT MOVED INTO NORTH MS EARLIER ARE QUICKLY DISSIPATING. AS A RESULT...THINK CLOUD COVER ACROSS THE MIDSOUTH WILL THIN THIS AFTERNOON. NEXT MATTER OF CONCERN IS THE WEAK COLD FRONT JUST TO OUR NORTH. LATEST SURFACE ANALYSIS SHOWS THAT IT STRETCHES FROM SOUTHERN IL ACROSS SOUTHEAST MO INTO NORTHERN AR. THIS FRONT WILL MOVE SLOWLY SOUTHEASTWARD TODAY. THINK ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. WITH CAPES FORECAST TO CLIMB TO NEAR 3000 J/KG AND DRY AIR ALOFT AS INDICATED BY 12Z LZK SOUNDING...PULSE TYPE STORMS WITH MICROBURST POTENTIAL ARE POSSIBLE. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 2, 3:06 AM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 306 AM CDT WED JUN 2 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-031100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 306 AM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A WEAK COLD FRONT WILL MOVE INTO THE MID-SOUTH TODAY AND MAY TRIGGER A FEW THUNDERSTORMS TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING MAINLY SOUTH OF INTERSTATE 40. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:24 PM CDT | Severe Thunderstorm Warning | MEG | Benton | 51 min |
| Jun 2, 6:41 PM CDT | Severe Thunderstorm Warning | MEG | Benton | 49 min |
| Jun 2, 2:53 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 37 min |
| Jun 2, 3:30 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 20 min |
| Jun 2, 5:28 PM CDT | Severe Thunderstorm Warning | MEG | Dyer | 32 min |
| Jun 2, 5:32 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 43 min |
| Jun 2, 5:58 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 47 min |
| Jun 2, 6:18 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 57 min |
| Jun 2, 6:23 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 37 min |
| Jun 2, 6:23 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 52 min |
| Jun 2, 6:32 PM CDT | Tornado Warning | MEG | Fayette | 43 min |
| Jun 2, 6:36 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 24 min |
| Jun 2, 6:44 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 61 min |
| Jun 2, 6:51 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 54 min |
| Jun 2, 4:49 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 41 min |
| Jun 2, 4:53 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 52 min |
| Jun 2, 5:17 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 28 min |
| Jun 2, 5:48 PM CDT | Tornado Warning | MEG | Mississippi | 42 min |
| Jun 2, 5:56 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Lawrence | 49 min |
| Jun 2, 6:02 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 28 min |
| Jun 2, 6:07 PM CDT | Tornado Warning | MEG | Craighead, Lawrence | 38 min |
| Jun 2, 6:30 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 30 min |
| Jun 2, 6:59 PM CDT | Flash Flood Warning | MEG | Crittenden | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.